Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Wichita, KS

April 29, 2012Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2012, 11:03 PM CDT for Labette County, Kansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2012, 11:03 PM CDT (04:03 UTC)
Expired
Apr 29, 2012, 11:45 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Labette County, KS

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 11:08 PM CDTTSTM WND GST 70Parsons, KSTRAINED SPOTTER REPORTED 60 TO 70 MPH WIND GUSTS IN PARSONS WITH HEAVY RAINFALL.
Apr 29, 11:18 PM CDTTSTM WND GST 601 Wsw Parsons, KS
Apr 29, 11:18 PM CDTHAIL 0.251 Wsw Parsons, KS
Apr 29, 11:32 PM CDTTSTM WND GST 60Altamont, KSESTIMATED 55-60 MPH WINDS AND PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 8:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS53 KICT 300403
SVRICT
KSC099-300445-
/O.NEW.KICT.SV.W.0061.120430T0403Z-120430T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1103 PM CDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1145 PM CDT

* AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...BARTLETT...OSWEGO...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
      3699 9508
TIME...MOT...LOC 0403Z 265DEG 23KT 3730 9529

HAIL...1.00IN
WIND...60 MPH

$$

COOK
4 follow-up statements
256 
WWUS53 KICT 300409
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT SUN APR 29 2012

KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1109 PM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...

AT 1102 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
      3699 9508
TIME...MOT...LOC 0410Z 265DEG 23KT 3730 9523

HAIL...1.00IN
WIND...70 MPH

$$

COOK
027 
WWUS53 KICT 300418
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT SUN APR 29 2012

KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1118 PM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...

AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...AND
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.  SEVERAL REPORTS OF 60 TO 70 MPH  
         WINDS IN PARSONS. 

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...OSWEGO...CHETOPA AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
      3699 9508
TIME...MOT...LOC 0417Z 265DEG 15KT 3730 9525

HAIL...1.00IN
WIND...70 MPH

$$
960 
WWUS53 KICT 300432
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SUN APR 29 2012

KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1132 PM CDT SUN APR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...

AT 1126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PARSONS...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 55 TO 60 MPH WINDS REPORTED ALONG 
         HIGHWAY 59 BETWEEN PARSONS AND ALTAMONT.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.


LOCATIONS IMPACTED INCLUDE...
OSWEGO AND CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
      3699 9508
TIME...MOT...LOC 0431Z 268DEG 18KT 3729 9514

HAIL...1.00IN
WIND...70 MPH

$$

COOK
261 
WWUS53 KICT 300442
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN APR 29 2012

KSC099-300451-
/O.EXP.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1142 PM CDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE COUNTY WILL EXPIRE AT
1145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED 
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
      3699 9508
TIME...MOT...LOC 0441Z 268DEG 18KT 3729 9508

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:23 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 29, 9:23 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SUN APR 29 2012

.UPDATE...

HIGH RESOLUTION SHORT TERM MODELS HAVE A VERY GOOD HANDLE ON THE
ONGOING CONVECTIVE TRENDS...WITH TWO AREAS OF CONVECTION EXPECTED
TO AFFECT SOUTHERN KS LATE TONIGHT INTO EARLY ON MON. FIRST AREA
OF CONVECTION IS ALONG THE NOSE OF THE LOW LEVEL MOISTURE
TRANSPORT FEEDING NORTH INTO THE BROKEN LINE OF CONVECTION
CURRENTLY OVER NRN OK. THIS AREA OF CONVECTION WILL LIFT SLOWLY TO
THE NORTH-NORTHEAST OVERNIGHT... MOVING INTO MOST OF SOUTHEAST KS
LATE THIS EVENING INTO THE EARLY MORNING HOURS MON. THIS FIRST
AREA OF STORMS IS MOVING INTO A FAVORABLE AIRMASS WITH BULK SHEAR
AND MUCAPE VALUES SUPPORTING EMBEDDED SUPERCELLS AND A SUSTAINED
LARGE HAIL THREAT. A SMALL CHANCE THAT A BRIEF TORNADO COULD
DEVELOP BEFORE MIDNIGHT...BUT THINK THE BIGGER THREAT WILL BE
LARGE HAIL. ALSO VERY CONCERNED ABOUT TRAINING STORMS ACROSS
PORTIONS OF SRN KS...WITH THIS AREA ALREADY SEEING ONE TO TWO
INCHES OF RAINFALL LAST NIGHT. SO HAVE DECIDED TO GO WITH A FLOOD
WATCH OVERNIGHT IN THIS AREA...AS ANOTHER ROUND OF TRAINING STORMS
MAY LEAD TO FLOODING OF LOW LYING AREAS.

NEXT CONCERN...WHICH MAY ACTUALLY ADD TO THE FLOODING THREAT IS
MESOSCALE CONVECTIVE COMPLEX (MCS) OVER SW KS.  THIS MCS LOOKS TO
MOVE STRAIGHT EAST OVERNIGHT AND WILL PROBABLY MOVE ACROSS MOST OF
THE SRN KS INTO EARLY ON MON. COLD POOL HAS PUSHED WELL OUT AHEAD OF
THIS SYSTEM...SO THINK DAMAGING WIND THREAT WITH THIS MCS HAS
BEEN REDUCED SOMEWHAT. BUT COULD STILL SEE SOME GUSTY WINDS TO 50
MPH WHEN IT ARRIVES INTO AREAS SW OF KICT.  OF BIGGER CONCERN WILL
BE ANOTHER DOUSING OF HEAVY RAINFALL FOR SRN KS.  THUS ANOTHER
REASON FOR THE FLOOD WATCH MENTIONED ABOVE.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT SUN APR 29 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST THIS EVENING AND OVERNIGHT
AS CONVECTION FORECAST REMAINS UNCERTAIN WITH MODELS STRUGGLING ON
WHETHER CONVECTION IN SW KS WILL HANG TOGETHER AND MOVE STRAIGHT
EAST INTO THE FORECAST AREA AFTER MIDNIGHT.  AND POSSIBLE RENEWED
CONVECTION OVER SOUTHEAST KS LATE THIS EVENING INTO THE OVERNIGHT
HOURS. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT
CONVECTION OVER SW KS WILL CONTINUE TO MOVE EAST AS A MESOSCALE
CONVECTIVE SYSTEM (MCS)...SO WILL GO WITH VCTS ACROSS SRN KS AFTER
06Z/MON FOR KICT/KHUT.  WILL ALSO INCLUDE VCTS FOR KCNU AS WELL AS
THE SHORT TERM MODELS ALSO DEVELOP CONVECTION ACROSS NORTHEAST OK
AND MOVE IT INTO SERN KS.  ALOT MORE UNCERTAINTY ON HOW FAR NORTH
THE CONVECTION WILL BE INTO CEN KS...WILL CARRY SOME VCTS IN THIS
AREA AROUND 07Z/MON AS WELL...BUT NOT AS CONFIDENT THIS WILL WORK
OUT.

AFTER STORMS MOVE INTO THE AREA...WILL SEE WIDESPREAD MVFR
CEILINGS...POSSIBLY SOME TEMPO IFR CEILINGS IN AND CLOSE TO THE
STRONGEST CONVECTION.

KETCHAM

PREV DISCUSSION... /ISSUED 452 PM CDT SUN APR 29 2012/

SYNOPSIS...
EARLY THIS AFTERNOON A NEARLY STATIONARY FRONT MEANDERED IN GENERALLY AN
E-W MANNER ACROSS SRN KS. FAIRLY HIGH OCTANE FUEL POOLED ALONG & JUST S
OF THE FRONT WITH SFC DWPTS IN MID-UPR 60S COVERING CNTRL & ERN OK WITH
THE HIGHER VALUES IN ERN OK WHERE A FEW -SHRA HAVE DEVELOPED & CREPT NE
ACROSS THE NE OK/SE KS BORDER.

DISCUSSION...

FORECAST FOCUS IS ALMOST EXCLUSIVELY RAIN-RELATED THROUGHOUT THE WEEK.

TONIGHT:
A GENERAL WLY 15-20KT 700-MB FLOW PREVAILING OVER KS WILL KEEP THE AFORE
MENTIONED STATIONARY FRONT DRAPED FAIRLY CLOSE TO THE OK/KS BORDER. VERY
WEAK LWR-DECK TROFFING ALONG THE FRONT RANGE WILL CONTINUE TO INDUCE 925
TO 850MB MOISTURE N & NE OVER THE SFC FRONT TO ENABLE SHRA & A FEW TSRA
TO REDEVELOP OVER THE SRN & WRN PLAINS. ALTHOUGH WEAK...THE WRN PLAINS
TROF WILL INDUCE A LWR-DECK MOISTURE AXIS TO GET BETTER ESTABLISHED OVER
WRN KS AS EVIDENCED BY AN 850-MB THETA-E AXIS THAT'LL SHARPEN AS A WEAK
MID-LVL SHORTWAVE APPROACHES FROM THE CNTRL ROCKIES. FOR THESE REASONS
HAVE REORIENTED POPS...ASSIGNING 40-50% ALONG THE SW CORRIDOR WITH SHARP
GRADIENT OVER THE REST OF THE CWA AS A WEAK SFC-925MB HIGH DRIFTS E OVER
THE NEBRASKA/KS BORDER. WHILE 50-60% HAVE BEEN RETAINED ALONG THE KS/OK
BORDER...POPS ALONG THE NE CORRIDOR HAVE BEEN DROPPED TO 15-20% WHERE AN
850-MB THETA-E TROF WILL NOSE SWD OVER NE KS. THE PRESENCE OF THE FRONT
ACROSS THE SE KS WILL PROVIDE SUFFICIENT FOCUS TO PRODUCE +RA OVER SE KS
& HAVE THEREFORE ASSIGNED HIGHEST QPF TO THESE AREAS.

MON & MON NGT:
WITH MOISTENING S-SW LWR-DECK FLOW GETTING BETTER ESTABLISHED ACROSS THE
KS NEIGHBORHOOD & INTERACTING WITH THE WEAK 700-MB SHORTWAVE SCOOTING NE
OVER KS...SHRA/EMBEDDED TSRA SHOULD GRADUALLY INCREASE ACROSS THE AREA.
WHILE MID-UPR DYNAMICS ARE MODEST AT BEST LWR-MID LVL DIRECTIONAL SHEAR
SHOULD BE SUFFICIENT TO PROMOTE SUPERCELLULAR CONVECTION OVER SW KS AS
WELL AS THE TX/OK PANHANDLES. A FEW OF THE CELLS...CAPABLE OF PRODUCING
GOLFBALL-SIZED HAIL...MAY VENTURE OVER PRIMARILY SC KS MON AFTERNOON &
EVENING.

TUE-WED:
CHANCES FOR RAIN SHOULD DIMINISH AS...DESPITE RICH LWR-DECK MOISTURE
CONTINUING TO STREAM NE ACROSS THE PLAINS LWR-DECK FOCUS IS LACKING. AS
SUCH HAVE GONE WITH A PREDOMINANTLY DRY FORECAST FOR THESE PERIODS. BUT
WOULDN'T BE SURPRISED TO SEE -TSRA REINSTATED AS AN IMPULSE DEVELOPING
OVER THE CNTRL ROCKIES & SPRINTING E OVER THE AREA MAY "SPARK" A FEW
-TSRA.

WED NGT-FRI:
NEXT LEGITIMATE CHANCES OF TSRA SHOULD OCCUR WED NGT WHEN THE NEXT COLD
FRONT SHOULD SURGE SE IN RESPONSE TO A COUPLE OF MID-LVL SHORTWAVES MOVG
E/NE OVER KS. MID-UPR PATTERN BECOMES INCREASINGLY DIFFUSE FROM THU THRU
THE END OF THE WEEK SO FOR NOW HAVE KEPT MOST AREAS DRY FOR TIME BEING.

NEXT WEEKEND:
ANTICIPATE DRY WEATHER AS MID-UPR HIGH PRESSURE SPRAWLED ACROSS THE SRN
PLAINS SHOULD PREVENT ANY SHORTWAVES FROM VENTURING AS FAR S AS KS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST WITH IFR CEILINGS OCCURRING WHERE
COOL/MOIST AIR IS BEING PUSHED INTO WARMER SATURATED AIR. EXPECT
CONDITIONS TO SLOWLY IMPROVE AT ALL SITES DURING THE AFTERNOON.
CONVECTION FORECAST REMAINS DIFFICULT WITH MODELS STRUGGLING BOTH
WITH THIS MORNINGS CONVECTION AND ITS AFTERMATH. WHILE ISOLATED
CONVECTION IS POSSIBLE THIS AFTERNOON...WILL ONLY CARRY VCTS AT
KCNU AND THEN ADD VCTS TO THE REST OF THE SITES LATE TONIGHT.
BELIEVE NEXT WAVE WILL BE THE KEY TO MORE ORGANIZED PRECIPITATION.
IFR/MVFR CONDITION ARE EXPECTED AGAIN LATER TONIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  78  64  83 /  40  30  50  10
HUTCHINSON      59  79  63  83 /  30  30  40  10
NEWTON          58  77  63  82 /  30  20  40  10
ELDORADO        60  77  64  82 /  30  20  50  10
WINFIELD-KWLD   61  79  65  83 /  60  30  50  10
RUSSELL         54  78  61  86 /  30  30  30  10
GREAT BEND      55  76  60  85 /  40  30  30  10
SALINA          55  77  62  84 /  20  20  40  10
MCPHERSON       57  78  62  83 /  20  20  40  10
COFFEYVILLE     63  79  64  81 /  80  50  60  10
CHANUTE         62  78  63  80 /  50  40  60  20
IOLA            62  78  63  80 /  50  30  60  20
PARSONS-KPPF    61  78  63  80 /  80  50  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 AM CDT MONDAY FOR KSZ092>096-098>100.

&&
Hazardous weather outlook, Apr 29, 9:34 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT SUN APR 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
934 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF
SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO
AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE
OVER SOUTHEAST KANSAS WHERE EMBEDDED SUPERCELL THUNDERSTORMS WILL
MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE.
LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE
STORMS.

A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES
EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD
PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL
WILL ALSO BE POSSIBLE.

HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS
OVERNIGHT AND MAY CAUSE SOME FLOODING ACROSS SOUTHERN KANSAS.
SEE THE LATEST FLOOD WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY
AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS
CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE
OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON
COUNTIES OF CENTRAL KANSAS.

A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50
MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS
PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND
THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHERN KANSAS
LATE THIS EVENING AND OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/KETCHAM

In the hours before

Special weather statement, Apr 29, 8:56 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN APR 29 2012

KSZ072-094>096-098>100-300300-
ALLEN-CHAUTAUQUA-ELK-LABETTE-MONTGOMERY-NEOSHO-WILSON-
856 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...ELK...LABETTE...
MONTGOMERY...NEOSHO AND WILSON COUNTIES...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF ST. PAUL TO 10 MILES SOUTHWEST OF ELGIN...AND
MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...WINDS TO 50 MPH...AND VERY HEAVY RAIN CAUSING
LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3726 9644 3773 9562 3773 9553 3779 9552
      3782 9546 3749 9516 3699 9604 3700 9621
TIME...MOT...LOC 0155Z 240DEG 40KT 3751 9500 3691 9630

COOK
Special weather statement, Apr 29, 8:57 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED.
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SUN APR 29 2012

KSZ096-098>100-300300-
CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-
857 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE...MONTGOMERY AND NEOSHO
COUNTIES...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF WALNUT TO 7 MILES SOUTH OF ELGIN...AND MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3730 9652 3730 9597 3739 9596 3738 9554
      3773 9552 3773 9508 3700 9508 3700 9652
TIME...MOT...LOC 0157Z 240DEG 40KT 3752 9497 3692 9627

COOK
Local storm report, Apr 29, 9:33 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLOOD            PARSONS                 37.34N 95.27W
04/29/2012                   LABETTE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SEVERAL STREETS WERE FLOODED IN
            PARSONS.

&&

SGS
Local storm report, Apr 29, 10:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLOOD            CHERRYVALE              37.27N 95.55W
04/29/2012                   MONTGOMERY         KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SEVERAL STREETS WERE FLOODED IN
            CHERRYVALE.

&&

SGS
Special weather statement, Apr 29, 10:42 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1042 PM CDT SUN APR 29 2012

KSZ096-100-300445-
LABETTE-NEOSHO-
1042 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...OR 14 MILES WEST OF
PARSONS...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3711 9508 3717 9552 3738 9552 3741 9508
      3733 9506 3711 9507
TIME...MOT...LOC 0342Z 269DEG 22KT 3728 9548

COOK
Special weather statement, Apr 29, 10:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SUN APR 29 2012

KSZ095-300430-
WILSON-
1045 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NEODESHA...OR 19 MILES SOUTHWEST
OF CHANUTE...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3738 9554 3738 9575 3739 9576 3755 9576
      3773 9553 3739 9552
TIME...MOT...LOC 0345Z 216DEG 25KT 3750 9566

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 29, 8:56 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Neosho, Wilson64 min
Apr 29, 8:57 PM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho63 min
Apr 29, 9:17 PM CDTFlood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more7 hr
Apr 29, 9:28 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery12 hr
Apr 29, 10:42 PM CDTSpecial Weather StatementICTLabette63 min
Apr 29, 10:45 PM CDTSpecial Weather StatementICTWilson45 min
Apr 29, 11:04 PM CDTAreal Flood WarningICTNeosho12 hr
Apr 29, 11:45 PM CDTSpecial Weather StatementICTLabette30 min
Apr 29, 11:47 PM CDTSpecial Weather StatementICTMontgomery43 min
Apr 29, 11:53 PM CDTSevere Thunderstorm WarningICTMontgomery35 min
Apr 29, 11:57 PM CDTSevere Thunderstorm WarningICTLabette, Neosho26 min
Apr 30, 12:48 AM CDTSpecial Weather StatementICTLabette27 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningICTLabette18 min
Apr 30, 1:55 AM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr
Apr 30, 2:45 AM CDTRiver Flood WarningICTMontgomery53 hr
Apr 30, 4:24 AM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more23 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTLabette, Neosho53 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTCherokee, Labette71 hr
Apr 30, 9:30 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.